On pseudospectra of matrix polynomials and their boundaries

Lyonell Boulton, Peter Lancaster, Panayiotis Psarrakos

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)


In the first part of this paper (Sections 2-4), the main concern is with the boundary of the pseudospectrum of a matrix polynomial and, particularly, with smoothness properties of the boundary. In the second part (Sections 5-6), results are obtained concerning the number of connected components of pseudospectra, as well as results concerning matrix polynomials with multiple eigenvalues, or the proximity to such polynomials.

Original languageEnglish
Pages (from-to)313-334
Number of pages22
JournalMathematics of Computation
Issue number261
Publication statusPublished - 2008


  • Matrix polynomials
  • Perturbation of eigenvalues
  • Pseudospectra
  • Singular values

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'On pseudospectra of matrix polynomials and their boundaries'. Together they form a unique fingerprint.

Cite this